Florida, 2001

Lightning Strike in Florida, June 19, 2001

June 19, 2001 · NWS JAX · 1 event in 1 county or zone

1 lightning, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 19, 8:45 AM EST, 3 hours 45 minutes earlier.

Area forecast discussion, Jun 19, 8:45 AM EST, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
945 AM EDT TUE JUN 19 2001

CURRENTLY...SOUNDING SHOW A VERY UNSTABLE AIRMASS ACROSS THE AREA
WITH AN UNMODIFIED LIS AROUND A MINUS 7...PWATS AT 1.82 IN. AND A
CAPE OF 3314. VERY LIGHT WINDS SUGGEST THAT SHOULD A PROBLEM ARISE
TODAY THE MOST LIKELY CULPRIT WILL BE FLOODING...AND DANGEROUS
LIGHTNING. BELIEVE THAT THE NGM POPS ARE TO HIGH SO THE AND ALSO
HAVE SOME QUESTIONS WITH THE MAV POPS WITH THE UPPER RIDGE BUILDING
OVER THE AREA. THE CURRENT ZONE PACKAGE LOOKS PRETTY GOOD SO AM
INCLINED NOT TO MAKE CHANGES AT THIS TIME.

WINDS HAVE DROPPED AT GRAYS REEF SO WILL COMBINE FLORIDA AND GEORGIA
WATERS IN THE CWF. FIRE WEATHER WATCHES OR WARNINGS.

.JAX...
.FL...NONE.
.GA...NONE.

SCOTT

In the hours before

Special weather statement, Jun 19, 10:55 AM EST, 1 hour 35 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-192200-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1155 AM EDT TUE JUN 19 2001

...SCATTERED THUNDERSTORMS THIS AFTERNOON...
...CHANCE OF RIP CURRENTS AT THE AREA BEACHES...

SUFFICIENT ATMOSPHERIC INSTABILITY AND MOISTURE CONTENT WILL ENABLE
THUNDERSTORMS TO DEVELOP AGAIN TODAY. THE MAIN HAZARDS FROM THE
THUNDERSTORMS WILL BE PERIODS OF HEAVY RAINFALL AND FREQUENT CLOUD
TO GROUND LIGHTNING. SMALL HAIL AND STRONG GUSTY WINDS MAY ALSO
ACCOMPANY A FEW STORMS. ACTIVITY WILL DEVELOP OVER GEORGIA EARLY
THIS AFTERNOON...WITH ACTIVITY SLOWER TO DEVELOP OVER FLORIDA.
STORMS WILL DRIFT SLOWLY AND ERRATICALLY...MAINLY TO THE NORTH.

MOST STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS...SO SPOTTER
ACTIVATION IS NOT EXPECTED TODAY.

IN ADDITION...EASTERLY WINDS OF 10 TO 15 MPH ALONG THE COAST WILL
PRODUCE A GREATER THAN NORMAL THREAT OF RIP CURRENTS AT AREA
BEACHES. THE GREATEST THREAT OF RIP CURRENTS WILL BE EARLY THIS
AFTERNOON.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

CARROLL

The radar

The Jacksonville radar (KJAX), 70 km away, was scanning. The volume nearest the first event began at 17:32 UTC.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, St. Johns

When
June 19, 12:30 PM EST
Where
St. Johns County, Bakersville
Reported by
EMERGENCY MANAGER
Coordinates
29.912, -81.410 (the zone’s center; the record gives no point)

Brush fire.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2001Every state in 2001This day in weather historyWarnings in Florida, June 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5255708.